MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX UNIPERC ADJUSTABLE FLANGE TRACH TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX UNIPERC ADJUSTABLE FLANGE TRACH TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/897/080
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 02/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the inner cannula partially dislodged and unable to be secured into place despite re-attempts.Patient became unstable, desaturating to 70s.Patient required ambu-bagging and dr.Returned to the bedside.Dr.Performed a bronch/tracheostomy swap and removed the old trach.The old trach is visibly broken/defective with potential to become dislodged and descend further into the patients airway.There was no patient injury reported.
 
Additional Manufacturer Narrative
One device was received for evaluation in relation to the reported event.Evaluation of the device is currently in progress.Once the evaluation is complete, a follow-up report with evaluation results will be submitted.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# 617147.A product sample was received for evaluation.Visual testing was performed.Under visual inspection we noticed that white connector is separated from tube as described by customer.Condition of returned sample indicates poor user handling.The connector is very badly scratched around its whole diameter.It is not possible that connector left manufacturing site in such conditions.Connectors are manually bonded with tracheostomy tube as per manufacturing procedure with the help of solvent.Within this manufacturing process, there are several quality checks implemented for visual and functional inspection.The returned sample was inspected under magnification and presence of solvent was confirmed.Complaint history was checked and no trend of confirmed customer complaints were identified.Based on poor condition of connector this claim is considered to be user issue caused by poor handling with product.

Brand Name
PORTEX UNIPERC ADJUSTABLE FLANGE TRACH TUBES
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13715078
Report Number3012307300-2022-04426
Device Sequence Number6363212
Product Code BTO
UDI-Device Identifier15019315060441
UDI-Public15019315060441
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/897/080
Device Catalogue Number100/897/080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown